Alert archive / Oklahoma / Special Weather Statements in 2007

Special Weather Statement, NWS Tulsa, OK

August 9, 2007Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 9, 2007, 5:36 AM CDT for Osage County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2007, 5:36 AM CDT (10:36 UTC)
Expired
Aug 9, 2007, 6:00 AM CDT
In force
24 min
Issued by
NWS Tulsa, OK

County Osage County, OK

The radar

The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 10.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2596 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 091036
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 AM CDT THU AUG 9 2007

OKZ054-091100-
OSAGE OK-
536 AM CDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE

AT 536 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES WEST OF FAIRFAX...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...BURBANK
AND APPERSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3667 9704 3649 9701 3655 9677 3657 9647
      3688 9648

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:02 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Aug 9, 3:02 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
302 AM CDT THU AUG 9 2007

.DISCUSSION...
OF IMMEDIATE CONCERN IS ONGOING CONVECTION ACROSS SERN KS AND PARTS
OF NCNTRL OK. 30KT SWLY LOW-LEVEL JET HAS MAINTAINED THIS
ACTIVITY...AND CURRENT RADAR TRENDS SUGGEST THAT THIS ACTIVITY WILL
GRADUALLY SLIDE IN NERN OK OVER THE NEXT FEW HOURS. LOCALLY HEAVY
RAINFALL WILL OCCUR...ALONG WITH A FEW STRONG WIND GUSTS.

WEAK OUTFLOW BOUNDARY ASSOCIATED WITH THIS CONVECTION HAS ALREADY
PUSHED INTO NE OK...AND WILL REMAIN DIFFUSE TODAY. MAIN SYNOPTIC
BOUNDARY REMAINS ACROSS CNTRL KS THIS MORNING...ALTHOUGH THIS
BOUNDARY IS EXPECTED TO SAG S TO ALONG THE KS/OK BORDER LATER THIS
AFTERNOON. WITH DEEP MOISTURE POOLING ALONG THESE
BOUNDARIES...ISOLATED CONVECTION CAN/T BE RULED OUT TODAY. WILL
LEAVE SLIGHT CHANCE POPS THIS AFTERNOON AND INTO TONIGHT GENERALLY
ALONG AND N OF HIGHWAY 412.

AFTERNOON MIXING HAS DIMINISHED SOME OVER THE PAST FEW DAYS...WITH
SURFACE DEWPOINTS REMAINING WELL INTO THE LOWER/MID 70S. THIS MAY
HOLD AFTERNOON TEMPS TO ABOUT THE SAME READINGS AS YESTERDAY...BUT
AFTERNOON HEAT INDICES ACROSS NE OK MAY VERY WELL TOP 110 DEGREES.

SLIGHTLY DRIER AIR AND BETTER MIXING IS EXPECTED OVER THE
WEEKEND...WHICH COULD HELP OVERNIGHT LOWS FALL OFF TO MORE TOLERABLE
LEVELS...ESPECIALLY IN WRN AR.

STUCK WITH PERSISTENCE FOR TEMPS IN THE REMAINDER OF THE EXTENDED.

WILL LEAVE CURRENT EXCESSIVE HEAT WARNING AS IS. LATER SHIFTS MAY
NEED TO ADD A FEW COUNTIES OR EXTEND THE WARNING INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   99  78 100  75 /  20  10  10  10
FSM   99  74  99  74 /  10  10  10  10
MLC   97  72  97  72 /   0  10   0  10
BVO  100  71 101  70 /  30  20  10  10
FYV   95  69  95  67 /  10  20  10  10
BYV   96  72  96  69 /  10  20  10  10
MKO   97  72  98  72 /  10  10  10  10
MIO   97  74  98  72 /  20  20   0  10
F10   98  72  98  72 /  10  10   0  10
HHW   95  75  97  74 /   0  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-OKZ074-
     OKZ076.

AR...EXCESSIVE HEAT WARNING UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...03
LONG TERM....18
Hazardous weather outlook, Aug 9, 4:10 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
410 AM CDT THU AUG 9 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
410 AM CDT THU AUG 9 2007

...EXCESSIVE HEAT WARNING IN EFFECT FOR PORTIONS OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
        AREA...OSAGE AND NORTHERN WASHINGTON COUNTIES IN
               NORTHEAST OKLAHOMA.
        ONSET...ONGOING...ENDING BY MID MORNING.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND WEST
                                CENTRAL ARKANSAS.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING
ACROSS NORTHERN OSAGE AND FAR NORTHERN WASHINGTON COUNTIES AS A LOW
LEVEL JET CONTINUES TO SUPPORT CONVECTION FROM AN EARLIER STORM
COMPLEX IN KANSAS. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN
EXCESS OF 58 MPH...WITH HAIL ALSO POSSIBLE. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE NEAR THE OKLAHOMA KANSAS BORDER EARLY
THIS MORNING...WITH ADDITIONAL DEVELOPMENT LATER THIS AFTERNOON AND
EVENING ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS ALONG
SURFACE AND OUTFLOW BOUNDARIES.

DANGEROUS HEAT WILL CONTINUE TODAY ACROSS MUCH OF THE AREA. AFTERNOON
HEAT INDEX VALUES OF 105 TO 112 DEGREES...MOSTLY SUNNY SKIES...AND
WARM OVERNIGHT TEMPERATURES WILL CONTRIBUTE TO HEAT STRESS AND
POSSIBLE HEAT ILLNESSES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED. EMERGENCY MANAGERS SHOULD
PLAN FOR POSSIBLE HEAT RELATED INCIDENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
AS UPPER LEVEL HIGH PRESSURE REMAINS OVER THE REGION...EXCESSIVE
HEAT WILL REMAIN A THREAT INTO NEXT WEEK. HEAT INDEX VALUES WILL
CONTINUE TO BE ABOVE 105 DEGREES...WITH SOME LOCATIONS REMAIN VERY
WARM OVERNIGHT AS WELL...PROVIDING LITTLE RELIEF FROM THE HEAT. AN
EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR PORTIONS OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH SUNDAY. THIS WARNING MAY
NEED TO BE EXPANDED IN AREA AND TIME LATER THIS WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO PLAN FOR HEAT RELATED
RESPONSE THROUGH THE WEEKEND AND INTO NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 9, 4:37 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
437 AM CDT THU AUG 9 2007

OKZ054-055-059-091015-
OSAGE OK-PAWNEE OK-WASHINGTON OK-
437 AM CDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON...OSAGE AND PAWNEE

AT 437 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF HULAH TO 2 MILES SOUTHWEST
OF PAWHUSKA TO 7 MILES NORTHWEST OF PAWNEE...MOVING SOUTHEAST AT 25
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
PAWHUSKA...OSAGE...HOMINY...AVANT...WYNONA...WOLCO...FAIRFAX...
BARNSDALL...PERSHING...TALLANT...NELAGONEY...OKESA...BIGHEART...
HULAH...BARTLESVILLE...OCHELATA...DEWEY...COPAN...PAWNEE...HALLETT...
MARAMEC...BLACKBURN...SKEDEE...CLEVELAND AND RALSTON.

ADDITIONAL STRONG THUNDERSTORMS OVER KAY COUNTY MAY MOVE INTO
PORTIONS OF WESTERN AND NORTHWESTERN OSAGE COUNTY THROUGH 515 AM.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
45 MPH AND VERY HEAVY RAINFALL.

LAT...LON 3699 9581 3699 9625 3670 9644 3648 9705
      3616 9677 3636 9608 3667 9583
Special weather statement, Aug 9, 5:36 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 AM CDT THU AUG 9 2007

OKZ054-091100-
OSAGE OK-
536 AM CDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE

AT 536 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16
MILES WEST OF FAIRFAX...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...BURBANK
AND APPERSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3667 9704 3649 9701 3655 9677 3657 9647
      3688 9648

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 3:54 AM CDTSevere Thunderstorm WarningTSAOsage40 min
Aug 9, 4:37 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington38 min
Aug 9, 6:40 AM CDTSpecial Weather StatementTSAOsage65 min
Aug 9, 7:45 AM CDTSpecial Weather StatementTSAWashington30 min
Aug 9, 8:14 AM CDTSpecial Weather StatementTSARogers46 min
Aug 9, 11:36 AM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 15 more4 days
Aug 9, 4:16 PM CDTSpecial Weather StatementTSACarroll29 min
Aug 9, 4:46 PM CDTSpecial Weather StatementTSACarroll29 min
Aug 9, 5:17 PM CDTSpecial Weather StatementTSACarroll43 min

Nearby

Special Weather Statements in Oklahoma, 2007Every special weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.